# SDR 2019FA0000238

- Difficulty date: March 5, 2019
- Submitted: July 30, 2019
- Operation: General aviation
- Aircraft: N871CS
- Make and model: Beech A36
- Aircraft serial: E2291
- Aircraft time: 2,058 hours
- Engine: Cont IO550B
- Engine time: 2,058 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part serial: 675193
- Condition: Cracked
- Location: Engine
- Part time: 2,058 hours
- Component: Engine, Cont, IO550B
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DEPARTED (MEZ) TO (JBR) ON A VFR FLIGHT, EXPERIENCED ROUGH RUNNING ENGINE, LOSS OF OIL PRESSURE, AND SUBSEQUENT ENGINE FAILURE APPROXIMATELY 40 MINUTES INTO THE FLIGHT. THE PILOT LANDED IN AN OPEN FIELD. INVESTIGATION REVEALED THE ENGINE FAILED TO A MAIN BEARING FAILURE THAT RESULTED IN A BROKEN CRANKSHAFT.  DURING TEAR DOWN INSPECTION IT WAS NOTED THAT THE MAIN BEARING SADDLE NEAR THE CRANKSHAFT COUNTER WEIGHT APPEARED TO HAVE CRACKED IN THE THROUGH BOLT AREA AND HOLE FOR THE THROUGH BOLT WAS OUT-OF-ROUND WITH THE MATING SURFACES OF THE BEARING SADDLE SHOWED SIGNS OF FRETTING.
